Panic attack temazepam

SFCC/UND

Well-Known Member
Hello doctor, I've been busy with a lot of things: school work, studying for my CFII and personal issues. My first episode was on Monday during the middle of the night. I had cold sweats, tingling in my arms and legs, short of breath, and racing heart. Then Tuesday night I was just fine. Then last night I fell a sleep and then woke up 20 minutes later with a nightmare and a pounding head and racing heart. I was looking at panic attacks and the symptoms seem to fit, but it seems I have it only at night time. So my doctor gave me temazepam. I know that the FAA maybe don't like the medication, but this is my first time having these episode. Is this a long term thing? I don't want it affecting my flying. Thanks for your help.
 

My Flight Surgeon

Sr. Aviation Medical Examiner
This is a disqualifying drug. The use of benzodiazepines is not approved by the FAA. I would suggest you see a counselor at school and work on the issues that are causing anxiety. It can be handles without drugs.

Panic attacks are anxiety disorders and are reportable on your medical in block 18, mental disorders.
 

SFCC/UND

Well-Known Member
So I'm not flying right now because of the medication. I think it must of been a one time thing. So the next time I go and renew my medical, I have to report it, since it was a one time thing? I don't think I will continue to take the medication since I'm feeling better.
 
Top